On March 5, the FDA put out a warning on adhesive patches that deliver medication through the skin. If these patches are worn while undergoing magnetic resonance scans (MRI) then burning of the skin may occur.
The warnings go for the brand name and the generic products and patches purchased over the counter without a prescription. The public heath advisory on transdermal drug patches that was issued by the FDA says “while not attracted to the magnetic field of the MRI, the metal can conduct electricity, generating heat which can cause burns. Users of the patches reported receiving skin burns at their patch site when wearing the patch during the MRI scan.
If you use these medicated patches the make sure to tell your MRI facility in order to prevent skin irritation and burning. It is recommended that people using the patches talk to their doctor about whether or not the patch is right for them.